MAUDE Adverse Event Report: SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD

SI-BONE, INC. IFUSE IMPLANT SYSTEM; ORTHOPEDIC ROD
Model Number 7070M-100
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Undesired Nerve Stimulation (1980)
Date of Event 02/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, review of the surgical technique manual, ifu, and fmeas, there is no indication of device failure and no indication that the device was out of specification.The most probable root cause is malpositioned implant due to altered pelvic anatomy from a previous trauma incident.Additionally, per the surgical technique manual, the surgeon is instructed as follows: "prior to closure, always obtain final fluoroscopic images in the lateral, inlet, and outlet views to confirm no cortical wall breach, foramen breach, or other malposition.".
 
Event or Problem Description
The patient had a previous automobile trauma pelvic injury treated with pubic symphysis plating and iliosacral screw fixation.The patient had a collapsed structure of the sacral ala because of the original injury.In (b)(6) 2021, the surgeon performed a left side si joint arthrodesis on the patient where three implants were installed.There were no intra-operative complications and no immediate post-operative complications.The patient later reported weakness of the left ankle dorsi and plantar flexion.The surgeon determined displacement of the l5 nerve root so that it was positioned in an adherent location in the vicinity of the superior positioned implant.The altered anatomy of the sacral ala because of the traumatic pelvic ring fracture significantly contributed to the l5 nerve irritation/injury.The altered pelvic anatomy may have made imaging difficult during the implant installation procedure.In (b)(6) 2021, the surgeon performed a revision procedure where he removed the superior positioned implant.The explant void was not filled with bone graft and no additional hardware was added.No other preexisting implants were adjusted or removed.The patient was doing well following the revision procedure.

Brand Name
IFUSE IMPLANT SYSTEM
Common Device Name
ORTHOPEDIC ROD
Manufacturer (Section D)
SI-BONE, INC.
471 el camino real
suite 101
santa clara CA 95050 4482
MDR Report Key11424265
Report Number3007700286-2021-00004
Device Sequence Number19846938
Product Code OUR
UDI-Device Identifier00851085007459
UDI-Public00851085007459
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K193524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model Number7070M-100
Device Lot Number9009351
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR